Arizona, 2014Heavy Rain in Arizona, August 14, 2014
August 14, 2014 · NWS FGZ · 1 event in 1 county or zone
Thunderstorms produced heavy rain northeast of Show Low.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rain northeast of Show Low.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 14, 4:00 PM MST, 0 minutes earlier.
Area forecast discussion, Aug 14, 4:00 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
400 PM MST THU AUG 14 2014
.SYNOPSIS...
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS
EVENING ACROSS MUCH OF NORTHERN ARIZONA. THEN...BEGINNING
FRIDAY...HIGH PRESSURE IN PLACE ACROSS THE REGION WILL LEAD TO A
PERIOD OF DRYING CONDITIONS AND DECREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS. BY THE WEEKEND...DAYTIME HIGH TEMPERATURES WILL BE
NEAR NORMAL FOR THIS TIME OF YEAR.
&&
.DISCUSSION...WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED TODAY
ACROSS MUCH OF THE AREA...ESPECIALLY NW COCONINO AND SOUTHERN
NAVAJO/APACHE COUNTIES. RICH LOW LEVEL MOISTURE IS LEADING TO
INCREASED CAPE VALUES (INSTABILITY) AND ALLOWING FOR VIGOROUS
CONVECTION WITH HAIL IN A FEW STORMS. LOW LEVEL WINDS ARE
LIGHT...WITH MODERATE JET-LEVEL FLOW...AND THIS IS RESPONSIBLE FOR
VERY SLOW MOVING STORMS WITH LOCALLY HEAVY RAINFALL. EXPECTING THE
VAST MAJORITY OF THE ACTIVITY TO DIMINISH SHORTLY AFTER SUNSET WITH
THE LOSS OF DAYTIME HEATING.
FRIDAY THROUGH THE MIDDLE OF NEXT WEEK...MODELS ARE IN GOOD
AGREEMENT THAT HIGH PRESSURE WILL SET UP OVER THE STATE LEADING TO
A PERIOD OF GENERALLY LIGHT WESTERLY WIND FLOW. THE ATMOSPHERE
WILL DRY DECREASING THE CHANCES FOR PRECIPITATION AND WILL ALLOW
DAYTIME HIGH TEMPERATURES TO CLIMB TO NEAR NORMAL BY THE WEEKEND.
&&
.AVIATION...FOR THE 00Z PACKAGE...SCATTERED SHOWERS AND
THUNDERSTORMS WILL DECREASE 02Z-03Z. ISOLD -SHRA/-TSRA WILL DEVELOP
AFTER 18Z FRIDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC.....JJ
AVIATION...MAS
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 14, 10:03 AM MST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1003 AM MST THU AUG 14 2014
AZZ004>018-037>040-150300-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1003 AM MST THU AUG 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE NORTHLAND THROUGH EARLY THIS EVENING. THE PRIMARY
HAZARD FROM THESE STORMS WILL BE FREQUENT LIGHTNING. PERIODS OF
HEAVY RAINFALL LEADING TO LOCALIZED FLOODING IS ALSO
POSSIBLE...ALONG WITH ISOLATED HAIL. STORM MOTIONS WILL GENERALLY
BE FROM THE SOUTH-SOUTHWEST.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
DRIER AIR MOVING INTO ARIZONA FROM THE WEST WILL SHARPLY REDUCE
STORM CHANCES AND COVERAGE.
SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 14, 1:29 PM MST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
129 PM MST THU AUG 14 2014
AZZ007-015-142100-
COCONINO AZ-
129 PM MST THU AUG 14 2014
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA
UNTIL 200 PM MST
AT 122 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MILE POST 245 TO 250 ON HIGHWAY 180...OR 10
TO 15 MILES SOUTHEAST OF VALLE...MOVING NORTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND TORRENTIAL RAIN IS EXPECTED WITH
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL
SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE
DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES.
&&
LAT...LON 3565 11180 3555 11168 3550 11183 3556 11190
TIME...MOT...LOC 2027Z 235DEG 5KT 3556 11180
JJ
Heavy Rain, Navajo
- When
- August 14, 4:00 PM MST to 6:59 PM MST
- Where
- Navajo County, 8.8 mi ESE of White Mtn Lake to 15.85 mi E of White Mtn Lake
- Reported by
- Public
- Coordinates
- 34.370, -109.880
Thunderstorms produced an estimated 1.25 to 1.50 inches of rain in three hours about 13 miles northeast of Show Low. Low water crossings were flooded.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, August 14, 20141 death · 1 event
- Hail and Damaging Winds in Idaho, August 14, 2014$547,000 · 1.25 in hail · 7 events
- Heavy Rain in Florida, August 14, 20145 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 14, 20144 events
- Heavy Rain in Arizona, August 14, 20144 events
- Flash Flooding in Utah, August 14 to 15, 20143 events
- Coastal Flood in Maine, August 14, 2014$2,000 · 2 events
- Hail in South Dakota, August 14, 20141.25 in hail · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 14, 20142 events
- Funnel Clouds in Florida, August 14, 20142 events
- Flash Flooding in Colorado, August 14, 20142 events
- Coastal Flood in New Hampshire, August 14, 2014$1,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541991.